Alert archive / Wyoming / Red Flag Warnings in 2007

Red Flag Warning 5, NWS Cheyenne, WY

August 25, 2007

NWS Cheyenne, WY issued this red flag warning at Aug 25, 2007, 2:33 PM MDT. It took effect at Aug 26, 2007, 12:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 25, 2007, 2:33 PM MDT (20:33 UTC)
In effect from
Aug 26, 2007, 12:00 PM MDT
Expired
Aug 26, 2007, 6:00 PM MDT
In force
6 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KCYS 252033
RFWCYS

RED FLAG WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
233 PM MDT SAT AUG 25 2007

WYZ292>294-296-260445-
/O.UPG.KCYS.FW.A.0004.070826T1800Z-070827T0000Z/
/O.NEW.KCYS.FW.W.0005.070826T1800Z-070827T0000Z/
/O.CON.KCYS.FW.W.0004.000000T0000Z-070826T0000Z/
SOUTH CENTRAL WYOMING INCLUDING THE LARAMIE VALLEY-
NORTH AND SOUTHWEST CARBON COUNTY-LARAMIE MOUNTAIN RANGE NORTH-
MEDICINE BOW NATIONAL FOREST IN THE MEDICINE BOW MOUNTAINS-
233 PM MDT SAT AUG 25 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON...
...RED FLAG WARNING IN EFFECT FROM 12 PM TO 6 PM MDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 12 PM TO 6 PM MDT SUNDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING
REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. 

HOT...DRY AND BREEZY CONDITIONS WILL EXIST OVER SOUTH CENTRAL
WYOMING UNTIL 6 PM AND AGAIN SUNDAY AFTERNOON. TEMPERATURES WILL
BE IN THE 80S THIS AFTERNOON WITH RELATIVE HUMIDITIES BETWEEN 10
AND 15 PERCENT AND WEST WINDS GUSTING TO 35 MPH. SIMILAR
CONDITIONS ARE LIKELY ALSO SUNDAY AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

WYZ295-260445-
/O.NEW.KCYS.FW.W.0005.070826T1800Z-070827T0000Z/
/O.CON.KCYS.FW.W.0004.000000T0000Z-070826T0000Z/
LARAMIE MOUNTAIN RANGE SOUTH-
233 PM MDT SAT AUG 25 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON...
...RED FLAG WARNING IN EFFECT FROM 12 PM TO 6 PM MDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 12 PM TO 6 PM MDT SUNDAY. A RED
FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. 

VERY WARM...DRY AND BREEZY CONDITIONS WILL EXIST OVER THE
SOUTHERN LARAMIE RANGE UNTIL 6 PM AND AGAIN SUNDAY AFTERNOON.
TEMPERATURES WILL BE FROM 75 TO 85 WITH RELATIVE HUMIDITIES
BETWEEN 10 AND 15 PERCENT AND WEST WINDS GUSTING TO 35 MPH 
DURING THOSE TIMES.  

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

WEILAND
3 follow-up statements
000 
WWUS85 KCYS 252358
RFWCYS

RED FLAG WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
558 PM MDT SAT AUG 25 2007

WYZ292>296-260800-
/O.EXP.KCYS.FW.W.0004.000000T0000Z-070826T0000Z/
/O.CON.KCYS.FW.W.0005.070826T1800Z-070827T0000Z/
SOUTH CENTRAL WYOMING INCLUDING THE LARAMIE VALLEY-
NORTH AND SOUTHWEST CARBON COUNTY-LARAMIE MOUNTAIN RANGE NORTH-
LARAMIE MOUNTAIN RANGE SOUTH-
MEDICINE BOW NATIONAL FOREST IN THE MEDICINE BOW MOUNTAINS-
558 PM MDT SAT AUG 25 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 6 PM MDT
SUNDAY...
...RED FLAG WARNING WILL EXPIRE AT 6 PM MDT THIS AFTERNOON...

THE RED FLAG WARNING WILL EXPIRE AT 6 PM MDT THIS AFTERNOON. A
RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 6 PM MDT SUNDAY.

WIND SPEEDS HAVE DECREASED ACROSS THE AREA...THEREFORE THE RED
FLAG WARNING HAS BEEN ALLOWED TO EXPIRE AT 6 PM.

DRY AND WINDY CONDITIONS WILL DEVELOP AGAIN BY SUNDAY AFTERNOON.
RELATIVE HUMIDITIES WILL BE FROM 10 TO 15 PERCENT AND WEST WINDS
WILL GUST UP TO 35 MPH.  A RED FLAG WARNING IS IN EFFECT FROM NOON
UNTIL 6 PM SUNDAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS85 KCYS 261019
RFWCYS

RED FLAG WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
419 AM MDT SUN AUG 26 2007

WYZ295-261130-
/O.CAN.KCYS.FW.W.0005.070826T1800Z-070827T0000Z/
LARAMIE MOUNTAIN RANGE SOUTH-
419 AM MDT SUN AUG 26 2007

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE RED
FLAG WARNING. 

SOMEWHAT LESS WIND IS EXPECTED AND FUELS ARE GENERALLY NOT AT
CRITICALLY DRY LEVELS.

$$

WYZ292>294-296-270000-
/O.CON.KCYS.FW.W.0005.070826T1800Z-070827T0000Z/
SOUTH CENTRAL WYOMING INCLUDING THE LARAMIE VALLEY-
NORTH AND SOUTHWEST CARBON COUNTY-LARAMIE MOUNTAIN RANGE NORTH-
MEDICINE BOW NATIONAL FOREST IN THE MEDICINE BOW MOUNTAINS-
419 AM MDT SUN AUG 26 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM MDT
THIS AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON UNTIL 6 PM MDT
TODAY.

DRY AND WINDY CONDITIONS WILL DEVELOP AGAIN BY THIS AFTERNOON.
RELATIVE HUMIDITIES WILL BE FROM 10 TO 15 PERCENT AND WEST WINDS
WILL GUST UP TO 35 MPH. THE MOST CRITICAL CONDITIONS ARE EXPECTED
ACROSS THE LOWER ELEVATIONS OF CARBON AND ALBANY COUNTIES.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS85 KCYS 262357
RFWCYS

RED FLAG WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
557 PM MDT SUN AUG 26 2007

WYZ292>294-296-270100-
/O.EXP.KCYS.FW.W.0005.000000T0000Z-070827T0000Z/
SOUTH CENTRAL WYOMING INCLUDING THE LARAMIE VALLEY-
NORTH AND SOUTHWEST CARBON COUNTY-LARAMIE MOUNTAIN RANGE NORTH-
MEDICINE BOW NATIONAL FOREST IN THE MEDICINE BOW MOUNTAINS-
557 PM MDT SUN AUG 26 2007

...RED FLAG WARNING WILL EXPIRE AT 6 PM MDT THIS AFTERNOON...

THE RED FLAG WARNING WILL EXPIRE AT 6 PM MDT THIS AFTERNOON. 

WESTERLY WINDS WILL CONTINUE TO DIMINISH THROUGH THE EARLY EVENING
WITH RELATIVE HUMIDITY VALUES RECOVERY OVERNIGHT. THUS THE RED
FLAG WARNING HAS ALLOWED TO EXPIRE. RAWLINS AIRPORT SHOWED WIND
GUSTS OF 30 MPH EARLIER THIS AFTERNOON WITH A RELATIVE HUMIDITY
VALUE OF 13 PERCENT.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Aug 25, 2:15 PM MDT, 18 minutes earlier.

Area forecast discussion, Aug 25, 2:15 PM MDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
215 PM MDT SAT AUG 25 2007

.SHORT TERM...TONIGHT THROUGH MONDAY...
THE UPPER LEVEL HIGH CENTER WILL MOVE FROM ITS CURRENT LOCATION OVER
THE SOUTHERN ROCKIES EAST TO THE SOUTHERN PLAINS BY 00Z TUESDAY.
DURING THAT SAME TIME A SHORTWAVE TROUGH JUST OFF THE PACIFIC
NORTHWEST COAST WILL MOVE EAST AND WEAKEN.  THE ENERGY WITH THIS
FEATURE WILL REMAIN TO THE NORTH OF THE CWA.  THE SHORTWAVE TROUGH
WILL HELP TO PUSH A COLD FRONT INTO THE CWA LATE SUNDAY NIGHT AND
MONDAY MORNING AND WILL END UP ALONG THE LARAMIE RANGE.  THE
ATMOSPHERE OVER THE CWA WILL BE DRY THROUGH MIDDAY SUNDAY WITH A
POSSIBILITY OF LOW CLOUDS AND FOG IN THE NORTH PLATTE VALLEY EAST OF
KBFF BETWEEN 09Z AND 15Z.  CIRRUS WILL INCREASE OVER THE CWA SUNDAY
WITH THE CLOUDS LOWERING AND INCREASING IN DEPTH THROUGH MONDAY.
MODELS MOVE THE MOISTURE CURRENTLY OVER SOUTHERN ARIZONA OVER THE
CWA ON MONDAY.  THE PAST FEW RUNS OF THE NAM SPREAD QPF OVER MUCH OF
THE CWA SUNDAY AFTERNOON AND THEN AGAIN ON MONDAY AFTERNOON...WHILE
THE GFS IS BASICALLY DRY.  WILL KEEP LOW POPS CENTERED OVER THE
SNOWY RANGE SUNDAY AFTERNOON THROUGH MONDAY MORNING.  THE SHORTWAVE
TROUGH ENTERING SOUTHERN CALIFORNIA EARLY THIS AFTERNOON WILL MOVE
OVER THE CWA ON MONDAY AND WILL ENHANCE THE CHANCE OF STORMS.  WILL
BUMP UP POPS FOR MONDAY AFTERNOON OVER MUCH OF THE CWA.  THE COLD
FRONT AND RESULTING UPSLOPE WIND FLOW WILL ALSO AID IN THE STORM
FORMATION MONDAY AFTERNOON.  TEMPERATURES WILL BE VERY WARM ON
SUNDAY AND THEN COOL BEHIND THE FRONT FOR MONDAY.  WINDS WILL ALSO
BE STRONG IN AT LEAST THE WEST PART OF THE CWA SUNDAY AFTERNOON.
NOTE THE FOLLOWING FIRE WEATHER DISCUSSION.

.LONG TERM...MONDAY NIGHT THROUGH SATURDAY...
WEST/SOUTHWEST FLOW BEGINS THE PERIOD WITH THE UPPER HIGH CENTERED
OVER THE MID MISSISSIPPI RIVER VALLEY. WEAK INSTABILITY WILL REMAIN
ACROSS SOUTHERN AND WESTERN ZONES MONDAY EVENING...SO LINGER
CONVECTION EXPECTED DURING THE EVENING HOURS. THE UPPER HIGH WILL
SLOWLY REDEVELOP ACROSS THE FOUR CORNERS AREA THROUGH WEDNESDAY.
PROGRESSIVE WESTERLY FLOW WILL REMAIN TO THE NORTH OF THE CWA ACROSS
THE US/CANADIAN BORDER. A STRONG SHORTWAVE WITHIN THIS PROGRESSIVE
FLOW WILL ALLOW A BACKDOOR COLD FRONT INTRUDE...ZONES ALONG AND EAST
OF THE LARAMIE RANGE ON TUESDAY AFTERNOON. MORE CLOUDS AND COOLER
TEMPERATURES ARE ANTICIPATED AS A RESULT TUESDAY THROUGH WEDNESDAY
NIGHT IN AREAS EAST OF THE LARAMIE RANGE. THE CHANCE OF AFTERNOON
AND EVENING CONVECTION WILL CONTINUE THURSDAY AND FRIDAY AS MID
LEVEL MOISTURE ROTATES UP THE BACK SIDE OF THE RIDGE. BOUNDARY LAYER
MOISTURE WILL BE LIMITED...SO EXPECT CONVECTION TO REMAIN ISOLATED.
TEMPERATURES WILL WARM TOWARDS THE END OF THE WEEK AFTER THE BRIEF
COOL DOWN MIDWEEK.

&&

.AVIATION...VFR CONDITIONS WILL PREVAIL THROUGH MONDAY.  LOW CEILINGS
MAY DEVELOP BETWEEN 09Z AND 15Z IN THE NORTH PLATTE VALLEY TO THE
EAST OF KBFF.  FOR NOW WILL LEAVE OUT OF THE FORECAST BUT WILL HAVE
TO BE WATCHED.  THUNDERSTORMS WILL BE SCATTERED OVER AT LEAST THE
WEST PART OF THE CWA MONDAY AFTERNOON WITH BRIEF MVFR CEILINGS
ASSOCIATED ALONG WITH GUSTY AND ERRATIC WINDS.  SURFACE WINDS WILL
CAUSE TURBULENCE NEAR THE GROUND THROUGH THIS EVENING IN MANY AREAS
AND THEN AGAIN SUNDAY AFTERNOON ESPECIALLY OVER AND WEST OF THE
LARAMIE RANGE.

&&

.FIRE WEATHER...WILL CONTINUE THE RED FLAG WARNING UNTIL 00Z FOR
AREAS ALONG AND WEST OF THE LARAMIE RANGE.  THEN HAVE UPGRADED THE
FIRE WEATHER WATCH TO A RED FLAG WARNING FOR THE SAME AREA SUNDAY
AFTERNOON.  GUSTS TODAY HAVE BEEN UP TO AROUND 40 MPH WITH THE
RELATIVE HUMIDITIES BETWEEN 10 AND 15 PERCENT.  SIMILAR CONDITIONS
CAN BE EXPECTED FOR SUNDAY AFTERNOON OVER THAT AREA WITH LIKELY
STRONGER WINDS.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...RED FLAG WARNING UNTIL 6 PM SOUTH CENTRAL.  ZONES 61>66.
     RED FLAG WARNING SUNDAY AFTERNOON SOUTH CENTRAL.  ZONES 61>66.

&&

SHORT TERM/AVIATION/FIRE WEATHER...WEILAND
LONG TERM....HAHN
Hazardous weather outlook, Aug 25, 10:00 AM MDT, 4 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1000 AM MDT SAT AUG 25 2007

NEZ001>003-019>021-054-055-WYZ059>070-261100-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-
SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-
PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
1000 AM MDT SAT AUG 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WIDELY SCATTERED LATE DAY THUNDERSTORMS ARE POSSIBLE MAINLY OVER
AND CLOSE TO THE WYOMING MOUNTAINS MONDAY...AND OVER MOST AREAS
WEDNESDAY AND THURSDAY.  A FIRE WEATHER WATCH HAS BEEN ISSUED FOR
MOST AREAS ALONG AND WEST OF THE LARAMIE RANGE FOR SUNDAY AFTERNOON.
WINDY...VERY WARM AND DRY CONDITIONS CAN BE EXPECTED AND CAUTION
SHOULD BE USED IF PLANNING ON ANY OUTDOOR BURNING SUNDAY AFTERNOON
OVER AND WEST OF THE LARAMIE RANGE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WEILAND

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 5:25 AM MDTFire Weather WatchCYS9 hr
Aug 25, 12:28 PM MDTRed Flag WarningCYS6 hr

Nearby

Red Flag Warnings in Wyoming, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.